MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. ALERE HCG CASSETTE (20MIU/ML) 30T; HCG PREGNANCY TEST

ALERE SAN DIEGO, INC. ALERE HCG CASSETTE (20MIU/ML) 30T; HCG PREGNANCY TEST
Model Number 92210
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Menstrual Irregularities (1959)
Date of Event 02/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
The patient previously received a positive result using a home pregnancy test.On (b)(6) 2018, the patient was tested at the facility to confirm the result of the home pregnancy test.A urine sample was collected and produced a negative result using an alere hcg cassette.The patient was instructed to follow up with her physician or return for a retest.On (b)(6) 2018, the patient arrived at the emergency room presenting with bleeding and pain.An ultrasound was conducted and confirmed the pregnancy.The patient was determined to be five weeks pregnant.The patient was later discharged from the emergency room without further bleeding or pain.The customer stated a first-morning sample is typically not used.Troubleshooting was conducted with the customer.The customer was advised that very diluted urine specimens (as indicated by low specific gravity) may not contain representative levels of hcg.Additionally, false negative results may occur when the levels of hcg are below the sensitivity level of the test.When pregnancy is suspected, a first morning urine specimen should be collected 48 hours later and tested.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Additional Manufacturer Narrative
Returned product was not received.Retention devices were tested in-house with a qc cut-off hcg standard.All devices showed the correct positive results at the read time and met qc specifications.No false negative results were obtained during in-house testing.Manufacturing batch record review did not uncover any abnormalities.The quantity of urine hcg levels may be low in the early stages of pregnancy.Urine samples are more likely influenced by many factors (such as take in too much water or renal dysfunction) which will dilute the urine sample.Per pi, very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.Because the specimen associated with the complaint was not returned for investigation, a root cause could not be determined based on the information provided.Based on the information available, there is no indication of a product deficiency and no corrective action is required.(report source) corrected to remove company representative and include consumer.
 
Additional Manufacturer Narrative
Investigation conclusion: returned and retention devices were tested in-house with a qc cut-off hcg standard.All devices showed the correct positive results at the read time and met qc specifications.No false negative results were obtained during in-house testing.The product performed as expected.Manufacturing batch record review did not uncover any abnormalities.The quantity of urine hcg levels may be low in the early stages of pregnancy.Urine samples are more likely influenced by many factors (such as take in too much water or renal dysfunction) which will dilute the urine sample.Per pi, very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.Because the specimen associated with the complaint was not returned for investigation, a root cause could not be determined based on the information provided.Based on the information available, there is no indication of a product deficiency and no corrective action is required.

Brand Name
ALERE HCG CASSETTE (20MIU/ML) 30T
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7378741
Report Number2027969-2018-00033
Device Sequence Number1263887
Product Code JHI
UDI-Device Identifier10815845020130
UDI-Public(01)10815845020130(17)190930(10)HCG7090141
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number92210
Device Lot NumberHCG7090141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer04/27/2018
05/14/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date05/02/2018
05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age26 YR